MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 074 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11597-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not received for evaluation.
 
Event or Problem Description
It was reported that while performing a thrombectomy for a stroke in the middle cerebral artery (mca), the physician encountered difficulty removing the subject catheter after performing the first pass aspiration and had to use significant force to remove it.The subject catheter stretched and fractured near the midshaft to distal end.Patient anatomy was reported as fairly tortuous.The catheter was removed successfully from the patient and replaced with a similar device.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated the device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection the catheter was seen to be returned within an inifinty device.It was stuck within the infinity.The catheter was stretched and broken from the infinity's hub and was kinked bent.Functional inspection was not carried out due to damage to the catheter.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device.There were no anomalies noted to the device after removal from the packaging or prior to preparation and the device was prepared as per the dfu.The catheter shaft was seen to be kinked bent, broken/fractured, stretched and was difficult to remove/withdraw.The as reported event of the catheter shaft broken/fractured during use, difficult to remove/withdraw, and stretched as well as the as analyzed catheter shaft kinked/bent, catheter shaft broken/fractured during use, stretched, and difficulty removing/withdrawing will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
AXS VECTA 074 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key11770340
Report Number3008853977-2021-00019
Device Sequence Number3778014
Product Code NRY
UDI-Device Identifier07613327459265
UDI-Public07613327459265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberINC-11597-132
Device Catalogue NumberINC-11597-132
Device Lot Number15601-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY CATHETER (STRYKER); INFINITY CATHETER (STRYKER)
Patient Age70 YR